Hail, Clark
- When
- April 23, 9:30 AM CST
- Where
- Clark County, 9 mi E of Clark State Lake
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.383, -99.617
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Apr 23, 2:15 AM CST, 7 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 315 AM CDT WED APR 23 2003 DAYS 1-2... THE MAIN FORECAST DECISIONS TODAY ARE GOOD POTENTIAL FOR SEVERE WEATHER AND WIND SPEEDS. AS THE DAY PROGRESSES, CONVECTION SHOULD SPREAD RAPIDLY NORTHEAST FROM THE TX/OK PANHANDLE REGION AND ENTER SOUTHWEST CWA BEFORE 12Z THIS AM. SHOWERS AND THUNDERSTORMS WILL SPREAD EAST AND NORTH DURING THE MORNING. AS UPPER LOW SHOVES DRIER AIR THROUGH NEW MEXICO, A DRY LINE IS SURE TO FORM ACROSS THE TEXAS PANHANDLE AND ADVECT NORTH INTO KANSAS. AS STORMS FORM ALONG DRY LINE FROM ABOUT 18Z ONWARD, THERE WILL BE A CHANCE FOR HAIL AND DAMAGING WINDS, ACROSS ABOUT EASTERN 2/3RDS OF CWA. IN ADDITION TO THE SEVERE POTENTIAL, SURFACE WINDS WILL INCREASE AHEAD THE SURFACE LOW IN EASTERN COLORADO AND SHOULD EASILY REACH ADVISORY LEVELS BY 15Z OR SO. AS THE UPPER SYSTEM MOVES TO EASTERN KANSAS TONIGHT, NORTH HALF OF CWA SHOULD BE IN FOR MORE SHOWERS AND WRAP AROUND LIGHT RAIN. DO NOT BELIEVE THERE WILL BE MUCH CHANCE FOR THUNDER TONIGHT, EXCEPT EARLY IN THE EXTREME NORTHEAST CWA. MODELS ARE CATCHING ON TO THIS STACKED SYSTEM AND IN FAIRLY GOOD AGREEMENT. THE AVN INITIALIZED THE BEST AT 00Z, WITH THE ETA CLOSE BEHIND. THE NGM IS THE FARTHEST NORTH WITH THE MOVEMENT OF THE UPPER LOW, AND STARTS DRY SLOTTING US FIRST. TEMPERATURES WILL VARY FROM THE LOW TO UPPER 60S TODAY, AND BOUNCE DOWN A DEGREE OR TWO ON THURSDAY. LOWS WILL FOLLOW THE DEW POINT ADVECTION TREND, LOWEST IN THE WEST AND HIGHEST IN SOUTHEAST. DAYS 3-7... NO CHANGES TO THE GOING FCST PLANNED AT THIS TIME. .PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST. DDC 64 45 65 43 / 70 50 20 00 GCK 65 45 63 41 / 40 30 20 00 EHA 65 42 68 40 / 40 30 00 00 LBL 70 44 69 42 / 40 30 00 00 HYS 61 44 58 42 / 70 50 30 20 P28 60 47 68 47 / 70 50 20 00 .DDC WATCHES/WARNINGS/ADVISORIES... KS...WND ADVISORY ALL OF CWA TODAY, KSZ030-031-043>046-061>066-074>081-084>090-. 12/25
KSZ030-031-043>046-061>066-074>081-084>090-241000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 500 AM CDT WED APR 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT HAIL AND STRONG WINDS ARE POSSIBLE THIS MORNING WEST OF A LINE FROM WAKEENEY TO DODGE CITY TO ASHLAND. THEN THIS AFTERNOON, STORMS WITH LARGE HAIL AND DAMAGING WINDS TO AS HIGH AS 65 MPH ARE LIKELY EAST OF LINE FROM LIBERAL TO CIMARRON TO NESS CITY TO WAKEENEY. THIS AREA WITH THE GREATER RISK THIS AFTERNOON ALSO INCLUDES THE COMMUNITIES OF DODGE CITY, MEADE, HAYS, LARNED, PRATT, COLDWATER AND MEDICINE LODGE. SEVERE STORMS WILL STILL BE POSSIBLE THIS EVENING UNTIL 8 PM EAST OF A LINE FROM LARNED TO COLDWATER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NEED TO BE ALERT TODAY, ESPECIALLY THIS AFTERNOON AND THIS EVENING. SPOTTER ACTIVATION MAY BE REQUIRED FROM 10 AM CDT ONWARD, EAST OF A LIBERAL TO WAKEENEY LINE. BURKE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
615 AM CDT WED APR 23 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0522 AM 8W SCOTT CITY KS 0.75 IN HAIL
04/23/03 SCOTT SPOTTER REPORT. HAIL
COVERED THE GROUND.
UMSCHEIDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
748 AM CDT WED APR 23 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 AM 7NW SCOTT CITY KS 1.50 IN HAIL
04/23/03 SCOTT
BURKEThe Dodge City radar (KDDC), 52 km away, was scanning. The volume nearest the first event began at 15:31 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5353419.